Alert archive / South Dakota / Flash Flood Watches in 2006
Flash Flood Watch 2, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this flash flood watch at Aug 12, 2006, 3:00 PM CDT for 9 counties in South Dakota. It took effect at Aug 12, 2006, 7:00 PM CDT. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Aug 12, 2006, 3:00 PM CDT (20:00 UTC)
- In effect from
- Aug 12, 2006, 7:00 PM CDT
- Expired
- Aug 13, 2006, 12:04 PM CDT
- In force
- 17 hr
- Issued by
- NWS Sioux Falls, SD
- Flood severity
- None
Counties Beadle County, SD, Brookings County, SD, Davison County, SD, Hanson County, SD, Jerauld County, SD, Kingsbury County, SD, Lake County, SD, Miner County, SD, Sanborn County, SD
The radar
The Sioux Falls radar (KFSD), 99 km from the middle of the area, began a volume at 19:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 8.0 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 713 J/kg
- Mixed-layer CIN
- -374 J/kg
- Mixed-layer LCL
- 1555 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 123 m²/s²
- 0-3 km storm-relative helicity
- 327 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS63 KFSD 122000 FFAFSD URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SIOUX FALLS SD 300 PM CDT SAT AUG 12 2006 .A COLD FRONT MOVING SLOWLY SOUTHEAST ACROSS THE DAKOTAS TONIGHT AND SUNDAY WILL COMBINE WITH WARM...VERY HUMID...AND UNSTABLE AIR SOUTHEAST OF THE FRONT TO PRODUCE SCATTERED TO NUMEROUS THUNDERSTORMS TONIGHT INTO SUNDAY. HEAVY RAIN CAN BE EXPECTED WITH SOME OF THE THUNDERSTORMS. RECENT HEAVY RAIN IN THE WATCH AREA WILL MAKE THE WATCH AREA MORE PRONE TO FLOODING. SDZ038-039-130400- /O.NEW.KFSD.FF.A.0002.060813T0000Z-060813T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BEADLE-KINGSBURY- INCLUDING THE CITIES OF...HURON...DE SMET...ARLINGTON... LAKE PRESTON 300 PM CDT SAT AUG 12 2006 ...FLASH FLOOD WATCH IN EFFECT FROM 7 PM CDT THIS EVENING THROUGH SUNDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A * FLASH FLOOD WATCH FOR A PORTION OF EAST CENTRAL SOUTH DAKOTA... INCLUDING THE FOLLOWING AREAS...IN EAST CENTRAL SOUTH DAKOTA... BEADLE AND KINGSBURY COUNTIES. * FROM 7 PM CDT THIS EVENING THROUGH SUNDAY AFTERNOON * VERY HEAVY RAIN IS POSSIBLE WITH THUNDERSTORMS WHICH WILL BE ON THE INCREASE TONIGHT. RAINFALL OF 2 TO 3 INCHES COULD FALL GENERALLY IN THE WATCH AREA THROUGH SUNDAY MORNING...BUT LOCALIZED AMOUNTS OF 5 INCHES OR MORE WILL BE POSSIBLE AS REPEATING STORMS COULD AFFECT SMALL AREAS WITH THIS SLOW MOVING SYSTEM. THESE LOCALIZED HEAVIER AMOUNTS WOULD PRODUCE THE GREATEST FLASH FLOOD DANGER. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$ WILLIAMS
4 follow-up statements
000 WGUS63 KFSD 130153 FFAFSD FLOOD WATCH NATIONAL WEATHER SERVICE SIOUX FALLS SD 853 PM CDT SAT AUG 12 2006 .A COLD FRONT MOVING SLOWLY SOUTHEAST ACROSS THE DAKOTAS TONIGHT AND SUNDAY WILL COMBINE WITH WARM...VERY HUMID...AND UNSTABLE AIR SOUTHEAST OF THE FRONT TO PRODUCE SCATTERED TO NUMEROUS THUNDERSTORMS TONIGHT INTO SUNDAY. HEAVY RAIN CAN BE EXPECTED WITH SOME OF THE THUNDERSTORMS. RECENT HEAVY RAIN IN THE WATCH AREA WILL MAKE THE WATCH AREA MORE PRONE TO FLOODING. SDZ038-039-131000- /O.CON.KFSD.FF.A.0002.000000T0000Z-060813T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BEADLE-KINGSBURY- INCLUDING THE CITIES OF...HURON...DE SMET...ARLINGTON... LAKE PRESTON 853 PM CDT SAT AUG 12 2006 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY AFTERNOON... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF EAST CENTRAL SOUTH DAKOTA...INCLUDING THE FOLLOWING AREAS...IN EAST CENTRAL SOUTH DAKOTA...BEADLE AND KINGSBURY COUNTIES. * THROUGH 1 PM SUNDAY AFTERNOON * THUNDERSTORMS WITH HEAVY RAIN MOVED OVER THE AREA EARLY THIS EVENING. WHILE STORMS WERE BEGINNING TO DECREASE BY 900 PM...ADDITIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED LATE TONIGHT INTO SUNDAY...AND VERY HEAVY RAIN IS STILL POSSIBLE. RAINFALL OF 2 TO 4 INCHES COULD FALL GENERALLY IN THE WATCH AREA THROUGH SUNDAY MORNING...BUT LOCALIZED AMOUNTS OF 5 INCHES OR MORE WILL BE POSSIBLE AS REPEATING STORMS COULD AFFECT SMALL AREAS WITH THIS SLOW MOVING SYSTEM. THESE LOCALIZED HEAVIER AMOUNTS WOULD PRODUCE THE GREATEST FLASH FLOOD DANGER. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$ WILLIAMS
000 WGUS63 KFSD 130902 FFAFSD URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SIOUX FALLS SD 402 AM CDT SUN AUG 13 2006 .A COLD FRONT MOVING SLOWLY SOUTHEAST ACROSS THE DAKOTAS WILL INTERACT WITH WARM...VERY HUMID...AND TROPICAL LIKE ATMOSPHERE TO PRODUCE SCATTERED TO NUMEROUS THUNDERSTORMS. HEAVY RAINFALL CAN BE EXPECTED WITH SOME OF THE THUNDERSTORMS....WITH TRAINING OF ECHOES POSSIBLE. RECENT HEAVY RAINS IN THE WATCH AREA WILL ELEVATE ANY FLOODING CONCERNS. SDZ040-052>055-059-060-131715- /O.EXA.KFSD.FF.A.0002.000000T0000Z-060813T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BROOKINGS-JERAULD-SANBORN-MINER-LAKE-DAVISON-HANSON- INCLUDING THE CITIES OF...BROOKINGS...WESSINGTON SPRINGS... ALPENA...WOONSOCKET...HOWARD...MADISON...MITCHELL...ALEXANDRIA... EMERY 402 AM CDT SUN AUG 13 2006 ...FLASH FLOOD WATCH IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS EXPANDED THE * FLASH FLOOD WATCH TO INCLUDE PORTIONS OF EAST CENTRAL SOUTH DAKOTA AND SOUTHEAST SOUTH DAKOTA...INCLUDING THE FOLLOWING AREAS...IN EAST CENTRAL SOUTH DAKOTA...BROOKINGS...JERAULD... LAKE...MINER AND SANBORN IN SOUTHEAST SOUTH DAKOTA...DAVISON AND HANSON. * UNTIL 1 PM CDT THIS AFTERNOON * NUMEROUS THUNDERSTORMS HAVE RECENTLY MOVED OVER THE WATCH AREA SATURATING THE SOIL. ADDITIONAL RAINFALL OF 1 TO 3 INCHES IS POSSIBLE THROUGH MIDDAY SUNDAY...CREATING A FLASH FLOOD DANGER. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$ SDZ038-039-131715- /O.CON.KFSD.FF.A.0002.000000T0000Z-060813T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BEADLE-KINGSBURY- INCLUDING THE CITIES OF...HURON...DE SMET...ARLINGTON... LAKE PRESTON 402 AM CDT SUN AUG 13 2006 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF EAST CENTRAL SOUTH DAKOTA...INCLUDING THE FOLLOWING AREAS...IN EAST CENTRAL SOUTH DAKOTA...BEADLE AND KINGSBURY. * UNTIL 1 PM CDT THIS AFTERNOON * NUMEROUS THUNDERSTORMS HAVE RECENTLY MOVED OVER THE WATCH AREA SATURATING THE SOIL. ADDITIONAL RAINFALL OF 1 TO 3 INCHES IS POSSIBLE THROUGH MIDDAY SUNDAY...CREATING A FLASH FLOOD DANGER. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$ BT
000 WGUS63 KFSD 131512 FFAFSD FLOOD WATCH NATIONAL WEATHER SERVICE SIOUX FALLS SD 1012 AM CDT SUN AUG 13 2006 .A COLD FRONT WILL CONTINUE TO MOVE SOUTHEAST ACROSS AND OUT OF SOUTHEAST SOUTH DAKOTA THIS AFTERNOON AND EARLY EVENING. SHOWERS AND THUNDERSTORMS SHOULD END BY THE END OF THE DAY AS THE FRONT MOVES OUT OF THE AREA. THROUGH MID AFTERNOON HOWEVER...MODERATE TO HEAVY RAIN AMOUNTS ARE STILL POSSIBLE OVER FAR EAST CENTRAL SOUTH DAKOTA. THE FLASH FLOOD WATCH HAS BEEN CONTINUED THROUGH 10 PM FOR BROOKINGS COUNTY OF SOUTH DAKOTA...WHERE VERY SOGGY CONDITIONS ALREADY EXIST FROM PREVIOUS RAIN. SDZ038-039-052>055-059-060-131615- /O.CAN.KFSD.FF.A.0002.000000T0000Z-060813T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BEADLE-KINGSBURY-JERAULD-SANBORN-MINER-LAKE-DAVISON-HANSON- INCLUDING THE CITIES OF...HURON...DE SMET...ARLINGTON... LAKE PRESTON...WESSINGTON SPRINGS...ALPENA...WOONSOCKET... HOWARD...MADISON...MITCHELL...ALEXANDRIA...EMERY 1012 AM CDT SUN AUG 13 2006 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF EAST CENTRAL SOUTH DAKOTA AND SOUTHEAST SOUTH DAKOTA HAS BEEN CANCELLED. SHOWERS WILL CONTINUE TO DECREASE OVER THE AREA TODAY. MODERATE RAINFALL IS STILL POSSIBLE IN A FEW SHOWERS INTO EARLY AFTERNOON...BUT IS NOT EXPECTED TO BE ENOUGH TO CAUSE FLOODING PROBLEMS. $$ SDZ040-131800- /O.CON.KFSD.FF.A.0002.000000T0000Z-060813T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BROOKINGS- INCLUDING THE CITY OF...BROOKINGS 1012 AM CDT SUN AUG 13 2006 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF EAST CENTRAL SOUTH DAKOTA...INCLUDING THE FOLLOWING COUNTY...IN EAST CENTRAL SOUTH DAKOTA...BROOKINGS. * UNTIL 1 PM CDT THIS AFTERNOON * RAINFALL OF 2 TO 3 INCHES OVER MOST OF BROOKINGS COUNTY HAS SATURATED THE GROUND AND CAUSED MINOR PONDING PROBLEMS. ADDITIONAL MODERATE TO HEAVY RAINFALL IN SHOWERS AND THUNDERSTORMS INTO THE START OF THE AFTERNOON COULD QUICKLY CAUSE MORE SIGNIFICANT FLOODING. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$ WILLIAMS
000 WGUS63 KFSD 131704 FFAFSD FLOOD WATCH NATIONAL WEATHER SERVICE SIOUX FALLS SD 1204 PM CDT SUN AUG 13 2006 .DRIER AIR AND A WEAKENING OF THE COLD FRONT THAT BROUGHT RAIN TO THE AREA HAS RESULTED IN SHOWERS DISSIPATING OR WEAKENING. THIS HAS ENDED THE FLASH FLOOD THREAT. SDZ040-131815- /O.CAN.KFSD.FF.A.0002.000000T0000Z-060813T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BROOKINGS- INCLUDING THE CITY OF...BROOKINGS 1204 PM CDT SUN AUG 13 2006 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR BROOKINGS COUNTY IN EAST CENTRAL SOUTH DAKOTA HAS BEEN CANCELLED. SHOWERS HAVE DISSIPATED OR WEAKENED. DESPITE SATURATED GROUND URBAN DRAINAGE SYSTEMS...THERE IS NO LONGER A THREAT OF FLASH FLOODING. $$ WILLIAMS
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this flash flood watch went out at Aug 12, 10:30 AM CDT, 4 hours 30 minutes earlier.
Area forecast discussion, Aug 12, 10:30 AM CDT, 4 hours 30 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 1030 AM CDT SAT AUG 12 2006 .DISCUSSION... CURNT CONVECTN WANING MORE OR LESS AS EXPECTED THO THERE IS A BUNCH OF VERY WEAK SHWRS POPCORNED OVER ERN THREE QUARTERS OF FCST AREA. EXPECT ACTVTY TO CONT TO WEAKEN OR DSIPT...BUT WILL HAVE TO ALLOW FOR ISOLD CONVECTN THRU THIS AFTN OVER PART OF SWRN MN AND NWRN IA. LO LVL MOISTR MORE PLENTIFUL THAN EVER AND ERN TWO THIRDS OF FCST AREA MAY HAVE A HARD TIME HEATG OUT INTO BETTER THAN MOCLDY SO AM THINKING ACCORDINGLY. THIS IN TURN WILL AFFECT HI TEMPS THO IN PART THIS IS ALREADY ALLOWED FOR. STILL MAY HAVE TO SHADE A LTL IN E. FLOOD WATCH IS UNDER CONSIDERATION FOR NWRN CRNR OF FCST AREA AND PSBLY NRN EDGE ALL THE WAY FOR TNGT. SOME OF THOSE AREA ESPLY BEADLE CO PRETTY SOGGY ALREADY AND THE NRN EDGE SEEMS TARGETED FOR STG CONVECTION MOVG ACRS FROM THE W TNGT. MAY HOLD OFF TIL AFTN FCST TO GET A BETTER HANDLE ON THAT CONVECTION...BUT RESERVE THE RIGHT TO PUT ONE OUT ERYR IF PROSPECTS BCM STG ENUF...THIS OF COURSE WUD BE COORDINATED WITH BORDERING AREAS. .AVIATION...MVFR CIGS MAY HANG IN LONGER THAN ERYR EXPECTD THRU MOST OF THIS AFTN CNTRL AND ERN FCST AREA INCLUDG TAF LOCATIONS. SOME MVFR VSBYS IN BR MAY LINGR INTO THE AFTN AS WELL. LCL IFR CIGS SHUD CONT TO SLWLY LIFT TO MVFR NEXT HR OR TWO. && .PREV DISCUSSION PLENTY OF CHALLENGES IN THE SHORTER TERM FOR THIS FCST PKG. IN THE NEAR TERM...CONVECTION CONTS TO SLOWLY MOV EWD...CURRENTLY IN THE JAMES VALLEY ATTM. THIS IS A LITTLE CONCERNING BECAUSE IT APPEARS TO BE MID LVL DRIVEN...SHOWING UP PRETTY GOOD AT H7. IN ADDN...THE LOW LVL JET IS CURRENTLY VERY STRONG IN S CENTRAL SD WITH STRONG H85 WAA PROVIDING ISENTROPIC ASCENT...HELPING TO CONTINUALLY FEED ACCAS ON THE BACKSIDE OF THE TS. THEREFORE WE ARE GOING TO LEAVE POPS IN FOR THIS MRNG OVR MUCH OF THE WRN HALF...BETTER CHCS FM I 90 NWD WHERE THE LIFT IS A BIT BETTER. HOWEVER EVEN S OF I 90 THERE WL LIKELY BE SOME ISOLD ACTIVITY. THE WAA LOOKS TO WEAKEN BY MIDDAY AS THIS FIRST MID LVL WAVE BEGINS TO SHEAR OFF TO THE NE TOWARD CENTRAL MN...BUT SOME OF IT DOES LINGER NEAR I 29. SO WOULD NOT BE SURPRISED TO SEE SOME ISOLD TS LINGERING IN OUR CENTRAL DURING MIDDAY...MAYBE OOZING A BIT EWD INTO SW MN AND PARTS OF NW IA BY MID AFTERNOON. SEEMS LIKE WHENEVER THE MID AND UPPER LEVEL RIDGE AXIS INTIALLY MOVES EWD AS IT IS TODAY...THE INITIAL SW FLOW ALOFT IS ALWAYS GOOD FOR CONTINUING ACCAS WITH FAIRLY STEEP MID LVL LAPSE RATES. WL KEEP SOME PATCHY FOG GOING IN OUR E EARLY THIS MRNG...WITH PLENTY OF STRATUS HAVING DEVELOPED FM NEAR KSLB TO KMML. LATER TODAY...ASCENT EXISTS AHEAD OF THE NEXT MORE VIGOROUS...WITH MOST OF THE LIFT ORIENTED FM W CENTRAL NEB TO OUR N CENTRAL CWFA BY 00Z SUN. DID NOT ALTER THE PREVIOUS SHIFTS EVENING WX/POP GRIDS HARDLY AT ALL...KEEPING THE BULK OF THE TS IN OUR W TO N CENTRAL... TO NEAR KMML. HOWEVER AFTER MIDNIGHT...THOUGHTS ARE THAT THIS NEXT AREA OF LIFT WL ONCE AGAIN SHEAR OFF TO OUR NE TOWARD CENTRAL MN... LEAVING THE SFC BNDRY BEHIND JUST W OF OUR FA. THEREFORE WITH THE SFC-H85 CONVERGENCE NOT ADVANCING EWD...STARTED TO LOWER POPS IN OUR W AND N AS THE LIFT WANES. FURTHER SE...IT COULD BE VERY TOUGH TO GET CONVECTION MOVG AS FAR SE AS NW IA LATE SAT NIGHT WITH LITTLE OR NO SFC TO MID LVL SUPPORT. SOME MODEL DIFFERENCES DO EXIST WITH THE DETAILS OF HOW THE OVERALL SYSTEM KICKS OUT SUNDAY AND SUNDAY EVENING...SO DID THE DREADED MODEL BLENDING ATTM. IN GENERAL THOUGH...THE CDFNT DOES ADVANCE EWD. ADJUSTED THE TIMING OF IT A TAD BUT KEPT STRONG POPS GOING ALONG AND JUST AHEAD OF THE WIND SHIFT WITH PLENTY OF ASCENT TO SUPPORT IT. BY SUNDAY EVE...THE MAIN CRUX OF THE MID LVL WAVE MAY BE BEARING DOWN ON NW IA...PERFECTLY TIMED WITH THE SFC-H85 WIND SHIFT. SO THINGS COULD GET INTERESTING SUNDAY EVE IN OUR SE QUAD. FORGOED ANY SORT OF WATER HEADLINES ATTM BUT WL CERTAINLY MONITOR IN FUTURE SHIFTS. OUR NW CWFA COULD GET QUITE A BIT OF HEAVY RAIN THIS EVENING...ON TOP OF THE WIDESPREAD 2 TO 4 INCHES THEY GOT THUR EVENING. HOWEVER OVERALL RAINFALL WAS 60 TO 70 PERCENT BLO NORMAL IN THAT AREA FOR THIS YEAR SO THEY CAN TAKE QUITE A BIT OF WATER. OTHER THAN THE USUAL URBAN PONDING OF WATER...DO NOT WIDESPREAD RIVER OR STREAM FLOODING ATTM. HOPEFULLY ON SUN AND SUN EVENING...THE ECHOES WL NOT TRAIN ENOUGH ALONG THE SLOWLY ADVANCING CDFNT TO CAUSE SERIOUS WATER PROBLEMS IN OUR ERN HALF...BUT AGAIN WL MONITOR. MONDAY LOOKS VERY PLEASANT...WITH A RETURN OF SOME WARMER AIR ON TUE. DID NOT LOOK AT THE EXTENDED YET. && .AVIATION...AREAS OF IFR CIGS/VSBYS WL BE MOST CONCENTRATED OVR WRN TWB243 THIS MORNING. THIS AREA SHUD LIFT TO A MVFR BKN CIG BY MID TO LATE MORNING...WITH GREATER COVERAGE OF THESE CONDITIONS BACK TO ARND KFSD/KSUX. BRIEF MVFR CONDITIONS LKLY WITH SCT TSRA THRU 10Z ARND KHON AND THRU 14Z IN KMHE-KFSD PORTION OF TWB316. POTENTIAL FOR PERIODIC IFR CONDITIONS WL BE IN PLACE FOR KHON TONIGHT WITHIN THUNDERSTORMS FROM 00Z-05Z. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. && WILLIAMS
Hazardous weather outlook, Aug 12, 11:47 AM CDT, 3 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1147 AM CDT SAT AUG 12 2006 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-131200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 1147 AM CDT SAT AUG 12 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... ISOLATED SHOWERS OR THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON IN SOUTHWEST MINNESOTA AND NORTHWEST IOWA. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS LATE THIS AFTERNOON FROM HURON SOUTH DAKOTA TO BONESTEEL SOUTH DAKOTA. TONIGHT...THUNDERSTORMS...SOME SEVERE OR WITH HEAVY RAINFALL...ARE EXPECTED ALONG AND NORTHWEST OF A BURKE SOUTH DAKOTA...TO MARSHALL MINNESOTA LINE. THUNDERSTORMS ARE ALSO POSSIBLE FURTHER SOUTHEAST... WITH LESSER INTENSITY HEADING INTO NORTHWEST IOWA AND FAR NORTHEAST NEBRASKA. FIRE DANGER... THE GRASSLAND FIRE DANGER INDEX WILL REACH THE VERY HIGH CATEGORY THIS AFTERNOON IN GREGORY...BRULE AND NORTHWEST CHARLES MIX COUNTIES. THIS IS PRIMARILY DUE TO SOUTH WINDS 15 TO 30 MPH. PLEASE BE CAREFUL WITH DEBRIS BURNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS WILL CONTINUE OVER THE AREA ON SUNDAY AND SUNDAY NIGHT AS A VIGOROUS COLD FRONT MOVES THROUGH THE AREA. SEVERE STORMS...WITH AREAS OF HEAVY RAIN ARE POSSIBLE BASICALLY ALONG AND EAST OF A TYNDALL SOUTH DAKOTA TO DE SMET SOUTH DAKOTA LINE. A SEVERE STORM CANNOT BE RULED OUT WEST OF THIS LINE DURING THE DAYTIME SUNDAY...BUT SHOULD BE MUCH MORE ISOLATED IN COVERAGE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY AFTER 600 PM IN SOUTHEAST SOUTH DAKOTA AND PART OF SOUTHWEST MINNESOTA. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. WILLIAMS
The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 6:23 PM CDT | Severe Thunderstorm Warning | FSD | Beadle | 37 min |
| Aug 12, 6:55 PM CDT | Severe Thunderstorm Warning | FSD | Beadle, Kingsbury, Sanborn | 50 min |
Nearby
Flash Flood Watches in South Dakota, 2006Every flash flood watch in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.